Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Have had a sore throat. Treated with steroid. Why is neck stiff? What is wrong with thyroid?

I have had a sore throat for almost 4 weeks now, but it has been terrible the last few days. I have been treated with two antibiotics and a steriod , but nothing has helped. My neck is stiff and my tongue is swollen and my throat is terribly sore. I have been to the doctor 3 times, but they dont seem to know what is going on. The most recent course of action was to stop taking my Synthroid ...the doctor thinks maybe something is going on with my Thyroid. I am waiting for test results. My glands are huge. Could this be Mono?
Asked On : Thu, 27 Sep 2012
Answers:  1 Views:  72
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
ENT Specialist 's  Response
Hello I am Dr Ravinder Sharma ENT surgeon
On the basis of information provided it appears that you have a infetion of throat. As there has been not much improvement with the course of antibiotics and steroids it is advisable to consider other causes like
Do you have history of diabetes?
Have you ever been treated for chronic illness in past ?
The information provided about thyroid gland is inadequate so it will be difficult to comment on this aspect

I would advise you for a ENT and Physician consultation. Further you will ablos require blood tests (CBC, Blood Sugar), X ray Chest, Thyroid function tests and Ultrasound of neck. The presentation is not characteristic of of mono but it is difficult to rule out on the basis of this information. A clinical examination and test for mono will help in the diagnosis

I hope this answers your concerns. Feel free to contact me if your need more information on this

With warm regards

Ravinder Sharma
Answered: Thu, 27 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor